MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC SILICONE - BIVONA TUBES CUSTOM TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC SILICONE - BIVONA TUBES CUSTOM TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT17AN40NGE057N
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation results: per the customized dfu (pkg-dfu-cfx-2) warning statement in section 4.10 "guard against product damage by avoiding contact with sharp edges.Some tracheostomy tube holders contain velcro or metal clips which may have sharp edges.These sharp edges can come into contact with the eyelets and compromise the product integrity.A damaged eyelet can result in decannulation of the tracheostomy tube.Smiths medical recommends using the twill tape holder supplied with the product." the product is 100% inspected after manufacturing, prior to shipping to the customer.
 
Event or Problem Description
It was reported the flange of the tracheostomy (trach) tube was torn.Subsequently, a trach change out was required.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Other text: this mdr was generated under protocol (b)(4), as a result of warning letter cms# 617147.A manufacturing device history record (dhr) review was not performed because the results of the complaint investigation do not indicate a problem with the manufacture of the device.A product sample was received for evaluation.Visual and functional testing were performed.Physical condition of the device showed the device's eyelets were torn completely through.Customers reported issue was confirmed a damaged eyelet can result in decannulation of the tracheostomy tube.It is recommended that the provided smiths medical twill tape be used to secure the neck flange.The root cause of the reported issue was determined to have been caused by the user.Actions taken to mitigate the reported issue: no actions were taken.Additional information provided in b1, b5, d10, g4, h3, h6.

Brand Name
SILICONE - BIVONA TUBES CUSTOM TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
5700 west 23rd avenue
gary IN 46406
Manufacturer Contact
dave halverson
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key8575275
Report Number3012307300-2019-02415
Device Sequence Number2494873
Product Code JOH
UDI-Device Identifier15019517093292
UDI-Public15019517093292
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
150195170932
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/27/2024
Device Model NumberFT17AN40NGE057N
Device Catalogue NumberFT17AN40NGE057N
Device Lot NumberDS024696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexMale
Patient EthnicityHispanic